MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK FEMORAL COMPONENT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK FEMORAL COMPONENT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 204-01-04
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002); Lack of Effect (4065)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Synovitis (2094); Fibrosis (3167); Joint Laxity (4526); Joint effusion (4849)
Date of Event 06/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 214 months after a left total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear.Revision surgery operative notes were provided.Patient left the operating room in stable condition.No further issues or complications were reported.Additional information received from the operative report noted that the pre-op diagnosis was fibrosis of the left knee joint.There was significant effusion and synovitis.No purulence.Fluid and tissue cultures were sent.There was no evidence of prosthesis loosening.The polyethylene was removed.The femoral component was removed without any significant bone loss.The tibial component was removed without significant bone loss.The patella was carefully inspected.It was well fixed with no wear.Removal of the button would not have allowed for placement of another patellar button, therefore, it was left in place.There was a metaphyseal void in the tibial canal that required a cone and this was prepared in the standard fashion.Augments were placed in the femur in order to ensure good prosthetic bone contact and proper rotation and joint line restoration.Surfaces were copiously irrigated.Using antibiotic impregnated cement, the tibial components were press-fit into place, followed by the femoral components.The real insert was placed.The knee joint was irrigated.The patient was closed and transferred to the recovery room in stable condition.The patient tolerated the procedure well.Procedure findings noted stiffness and flexion extension mismatch.Additional information received from the facility indicated that the patient was revised due to femoral knee debonding/loosening and fibrosis of the left knee joint.
 
Additional Manufacturer Narrative
D10: 204-04-44 - trapezoid tibial tray sz 4f/4t.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: g.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h11 the following sections were corrected: d1, d4, g4, h4.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.In august of 2021, it was discovered that a bag used in the packaging of our polyethylene inserts had been produced outside of our quality specifications.The use of these non-conforming bags may enable increased oxygen diffusion to the uhmwpe (ultra-high molecular weight polyethylene) insert, resulting in increased oxidation of the material relative to inserts packaged with bags that conform to specifications.For inserts with greater than five years of shelf life, increased oxidation of the inserts can lead to premature polyethylene wear resulting in revision surgery.However, while it was packaged in a non-conforming vacuum bag, this tibial insert was on the shelf for less than 5 years before it was implanted.Additionally, these devices appear to have been implanted over ten years prior to the reported event.Based on the age of the patient¿s devices and the available information, there is no evidence or information to suggest that the reported loosening is manufacturing-related.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from prosthesis wear, instability, loss of range of motion, and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted over ten years prior to the reported event.Potential contributions of users and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
OPTETRAK FEMORAL COMPONENT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key23554123
Report Number1038671-2025-03332
Device Sequence Number13176635
Product Code JWH
UDI-Device Identifier10885862047595
UDI-Public10885862047595
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K933494
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/14/2011
Device Catalogue Number204-01-04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer02/12/2026
04/17/2026
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date02/12/2026
04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale